Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 112, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2008, 3:17 PM CDT for Macon County, Smith County, Trousdale County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 1, 2008, 3:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 012017 SVROHX TNC111-159-169-012045- /O.NEW.KOHX.SV.W.0112.080601T2017Z-080601T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CDT SUN JUN 1 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MACON COUNTY IN TENNESSEE... NORTHERN SMITH COUNTY IN TENNESSEE... TROUSDALE COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF HARTSVILLE... * UNTIL 345 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF HARTSVILLE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN SMITH COUNTY AT 330 PM CDT RURAL CENTRAL SMITH COUNTY AT 340 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR CENTRAL TENNESSEE. LAT...LON 3639 8583 3620 8600 3638 8621 3651 8605 TIME...MOT...LOC 2017Z 315DEG 15KT 3638 8605 $$ LAROSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:24 AM CDT, 11 hours 53 minutes earlier.
Area forecast discussion, Jun 1, 3:24 AM CDT, 11 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 324 AM CDT SUN JUN 1 2008 .DISCUSSION... LATEST ANALYSIS SHOWING SFC FRONTAL BOUNDARY STILL NORTH OF THE MID- STATE THIS MORNING...WITH A FEW CONVECTIVE BOUNDARIES ACROSS THE CWA. AIRMASS AHEAD OF BOUNDARIES REMAINS QUITE UNSTABLE WITH BAND OF SHOWERS/ STRONG-SEVERE THUNDERSTORMS HOLDING TOGETHER ACROSS THE AREA. ALOFT... WEST-NORTHWEST FLOW CONTINUES TO BRINGS SERIES OF IMPULSES DOWN ACROSS THE REGION. AIRMASS PROGGED TO REMAIN UNSTABLE TODAY AS UPPER IMPULSES CONTINUE TO RIDE DOWN ACROSS THE AREA. SFC/LL BOUNDARY WILL MAKE SLOW PUSH SOUTH AND SHOULD BE SOUTH OF THE AREA LATER THIS AFTERNOON. GIVEN PARAMETERS AND UPSTREAM TRENDS...TSTM DEVELOPMENT LIKELY TO CONTINUE THROUGHOUT THE DAY WITH CHANCE FOR LOCALLY SEVERE TSTMS CONTINUING AS WELL. BOUNDARY BECOMES STATIONARY JUST SOUTH OF THE AREA TONIGHT AND MONDAY. AIRMASS MAY STABILIZE SOME NORTH TONIGHT BUT OVERALL WILL REMAIN PLENTY UNSTABLE FOR TSTM DEVELOPMENT TO CONTINUE. MODELS CURRENTLY PROGGING ANOTHER MCS-TYPE CLUSTER TO CLIP SOUTHWEST MIDDLE TONIGHT AND CONTINUE SOUTHEAST ON MONDAY. WHILE BULK OF CONVECTION LOOKS TO BE SOUTH...ISOLATED- SCATTERED TSTMS WILL CONTINUE ACROSS THE CWA. SHWR/TSTM DEVELOPMENT WILL BE MINIMAL MONDAY NIGHT INTO THE LATTER PART OF THE WORK-WEEK AS WEAK UPPER RIDGING SLOWLY BUILDS. HIGHER POPS AT THIS POINT GENERALLY EAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 85 67 87 68 / 50 20 20 10 CLARKSVILLE 84 65 86 67 / 30 20 20 10 CROSSVILLE 78 60 81 64 / 60 20 10 10 COLUMBIA 84 67 86 68 / 50 20 20 10 LAWRENCEBURG 85 67 85 68 / 50 20 30 10 WAVERLY 85 66 86 68 / 30 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Jun 1, 5:08 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT SUN JUN 1 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 508 AM CDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A PASSING COLD FRONT WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE AREA TODAY AND POSSIBLY EARLY TONIGHT. THE MAIN THREAT REMAINS LARGE HAIL AND ISOLATED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY BUT MAINLY ACROSS THE WEST. AGAIN...THE MAIN THREAT REMAINS LARGE HAIL AND ISOLATED DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 07
In the hours before
Special weather statement, Jun 1, 12:03 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1203 PM CDT SUN JUN 1 2008 TNZ056>058-093-011800- HICKMAN-LEWIS-PERRY-WAYNE- 1203 PM CDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WERE AFFECTING HICKMAN...LEWIS...PERRY AND WAYNE COUNTIES... AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINDEN...MOVING EAST AT 13 MPH. PEOPLE IN NORTHERN WAYNE...NORTHWESTERN LEWIS...SOUTHERN PERRY AND SOUTHWESTERN HICKMAN COUNTIES...INCLUDING THE CITY OF LINDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Jun 1, 2:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL MURFREESBORO 35.85N 86.39W
06/01/2008 E0.75 INCH RUTHERFORD TN PUBLIC
PENNY SIZE HAIL AT STONES RIVER AND THOMPSON ROAD
&&
DMASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:12 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 48 min |
| Jun 1, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 36 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 30 min |
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jun 1, 1:28 AM CDT | Tornado Warning | OHX | Robertson | 17 min |
| Jun 1, 1:37 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Jun 1, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 47 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jun 1, 2:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Jackson, Rutherford, Smith, Williamson, Wilson | 36 min |
| Jun 1, 3:01 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 19 min |
| Jun 1, 4:05 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 25 min |
| Jun 1, 4:34 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Jun 1, 8:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 31 min |
| Jun 1, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Jun 1, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Jun 1, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 26 min |
| Jun 1, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 15 min |
| Jun 1, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 1, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 25 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.